Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 35, NWS Newport/Morehead City, NC

August 8, 2024Greene County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Aug 8, 2024, 11:30 AM EDT for Greene County, Lenoir County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2024, 11:30 AM EDT (15:30 UTC)
Expired
Aug 8, 2024, 12:00 PM EDT
In force
30 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Greene County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 2:49 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

154 
WFUS52 KMHX 081530
TORMHX
NCC079-107-081600-
/O.NEW.KMHX.TO.W.0035.240808T1530Z-240808T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
1130 AM EDT Thu Aug 8 2024

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Western Greene County in eastern North Carolina...
  Northwestern Lenoir County in eastern North Carolina...

* Until noon EDT.

* At 1129 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Kinston, moving northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kinston, Dawson, Institute, and Kinston Regional Jetport around 
  1135 AM EDT.
  Jason around 1145 AM EDT.

Other locations impacted by this tornadic thunderstorm include Shine,
Sandy Bottom, Fort Run VFD, and Bull Head VFD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3534 7782 3538 7780 3540 7780 3543 7783
      3554 7782 3560 7772 3526 7750 3516 7768
      3530 7783
TIME...MOT...LOC 1529Z 145DEG 25KT 3528 7765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 8, 11:28 AM EDT, 2 minutes earlier.

Area forecast discussion, Aug 8, 11:28 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1128 AM EDT Thu Aug 8 2024

.SYNOPSIS...
Tropical Storm Debby will slowly lift across the Carolinas
through tonight, then accelerate northeastward across the Mid
Atlantic states Friday and into New England Saturday. Debby will
continue to impacts to eastern NC through Friday, including
periods of heavy rainfall bringing the threat of flash flooding
as well as the threat for tornadoes.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1130 AM Thu...

 - Rain bands from TC Debby to continue impacting ENC with
   gusty winds, flooding rains, and a few tornadoes

 - Tropical Storm Warning remains from Surf City to Ocracoke
   Inlet.

 - Tornado Watch in effect until 1pm today all of ENC.

 - Flash Flood Watch remains in effect through Friday evening.

As of the 11 AM NHC Advisory, Tropical Storm Debby was located
about 110 miles southwest of Raleigh, moving north-northwestward
at around 10 mph. Debby will continue its northward motion today
with outer rain bands continuing to lift across the region.
Stronger winds continue to be observed along the immediate
coast, sitting at 25-35 mph with a few gusts nearing 45 mph.
Further inland, higher winds are staying confined mainly in
stronger areas of precipitation. No changes were made to the
existing Tropical Storm Warning this morning.

The tornado threat continues much of today with the region
remaining in the right side of the system and very strong low-
level helicity continuing - the 12z MHX sounding showed 0-1 km
SRH at a whopping 351 m2/s2. The axis of higher helicity will
gradually shift northward today as Debby slowly gets picked up
by an upper trough, but the environment across ENC will still
remain favorable for rapid spin ups, especially later this
afternoon with an increase in heating and destabilization. The
tornado watch continues through 1 pm will likely be extended
further into this evening.

Bands of heavy rain will continue to bring a threat of flash
flooding across the area today. See HYDROLOGY section below for
details.

The increase in winds and swell from Debby will lead to minor
coastal and soundside inundation beginning tonight. See the
TIDES/COASTAL FLOOD section for details.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 530 AM Thursday...Debby will continue to lift north
across central NC tonight and finally begin to accelerate as it
begins to interact with the sub tropical ridge across the
western Atlantic and upper trough digging into the Midwest. The
threats from Debbie change little for tonight with tornadoes
and flash flooding the primary threats as rain bands continuing
to lift across the area. PWATs will remain around 2.5" will
continue to bring efficient rainfall rates and training of cells
will bring the threat of flash flooding. Guidance showing low
level helicity continuing around 150-250 m2/s2 and the area
remains in the favorable half of the system so individual cells
with have the potential to produce tornadoes.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 0500 Thursday...Wet pattern persists with periods of
moderate to heavy rain as TC Debby lifts north Friday and a cold
front approaches the area this weekend and potentially lingers
offshore into early next week.

The official track has the center of Debby lifting across VA
Friday and accelerating NNE and approaching New England Friday
night. Regardless of exact track, how organized it is or is not,
how it interacts with the stalled front to the NE and its
parent trough, barotropic vs baroclinic, etc...all of which have
vastly different explicit solutions for the wind fields, all
possibilities keep the FA under a strong influx of tropical
moisture into the weekend. Periods of moderate to heavy rainfall
remain possible through at least Friday when the storm will
make its closest approach to the FA. See HYDRO section below for
possible flooding impacts.

Conditions begin to improve through the weekend as the passing
of Debby spurs a cold front to cross the area. However, some
question remains for the exact timing of FROPA and just how far
S the front makes it before stalling. Diurnally enhanced
showers and tstorms remain possible through through the weekend,
but rainfall rates will be considerably less than the tropical
downpours experienced earlier in the week. Early next week upper
level troughing sets up over ECONUS sending us back to a more
typical summer time, diurnal/seabreeze convection pattern
depending on exact location of the front.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SHORT TERM /Through Tonight/...
As of 615 AM Thursday...

 - TC Debby to continue to impact ENC with sub-VFR conditions
   and gusty winds

Bands of RA and TSRA, associated with Tropical Storm Debby,
will continue to impact eastern NC over the next 24 hrs. The
most intense bands of RA will produce IFR, or lower, VIS and
gusty winds. A brief tornado will be possible as well. Outside
of the bands of rain, CIGs will vary between MVFR and VFR. From
a probabilistic standpoint, the greatest chance of MVFR, or
lower, CIGs appears to be from KOAJ to KISO to KPGV, with more
varying CIGs for KEWN.

LONG TERM /Friday through Monday/...
As of 0510 Thursday...TC Debby will impact the area into the
weekend bringing periods of heavy rain, low CIGs, and gusty
winds into Saturday morning. Extended periods of flight
restrictions likely before conditions improve late in the
weekend behind a cold front that could linger near the area into
early next week.

&&

.MARINE...
SHORT TERM /through Tonight/...
As of 420 PM Thursday...

 - Increasingly dangerous marine conditions developing due to
   Tropical Storm Debby

 - A Tropical Storm Warning has been issued from Surf City to
   Ocracoke Inlet.

Dangerous boating conditions expected to continue through the
short term period as TC Debby slowly lifts across the Carolinas.
Winds will steadily increase through the period as the cyclone
slowly lifts north and the gradient tightens, and widespread
winds of 20-30kt and gusts around 30-40 kt are expected across
all waters. The Tropical Storm Watch has been upgraded to a
Tropical Storm Warning and extended north to Ocracoke Inlet as
buoy obs showing across Onslow Bay and Cape Lookout around 30 kt
and gusts to around 40 kt. Seas peak at 9-11 feet across
Raleigh and Onslow Bays tomorrow afternoon into Fri morning,
while north of Cape Hatteras seas will max out at 6-9 feet.

LONG TERM /Friday through Monday/...
As of 530 AM Thursday...Debby is currently forecast to pass W
of the area Friday and depart to the NE Sat in conjunction with
a cold front passing through from NW to SE on Sunday.

&&

.HYDROLOGY...
As of 1130 AM Thursday...Flood Watch continues for the area
through Friday. Bands of heavy rainfall over the past 48 hours
have brought widespread 2-4" with several areas receiving 5-6"
with isolated higher amounts per MRMS. Bands of heavy rainfall
with rates in excess of 2" per hour will continue to bring the
threat of flash flooding through Friday. Additional rainfall
amounts of 3-6 inches with locally higher amounts will be
possible. Additionally, the risk for inland river flooding will
increase late this week and next week. It should be noted that
there remains potential for significant river flooding to occur
if the current rainfall forecast holds.

&&

.TIDES/COASTAL FLOODING...
As of 1130 AM Thursday...Minor storm surge inundation 1-2 ft
will be possible for coastal areas from Surf City to Ocracoke
Inlet into Friday. Water rises are also possible for inland
rivers, where the coastal flood advisory has been expanded. High
Surf Advisory remains from Hatteras Island down to Surf City.
Rough surf and localized beach erosion are expected. There is
also potential for localized ocean overwash from Hatteras Island
down to Surf City in locations with vulnerable dune structure,
esp around times of high tide. Dangerous rip currents and
shorebreak will also continue to be a threat for the beaches,
continuing into the weekend.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ195-196-199.
     Flood Watch through Friday evening for NCZ029-044>047-079>081-
     090>092-094-193>196-198-199-203>205.
     Coastal Flood Advisory until 11 AM EDT Friday for NCZ080-081-
     094-194>196-199-204.
     High Surf Advisory until 8 AM EDT Friday for NCZ195-199.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory until 2 PM EDT Friday for NCZ196-204-205.
MARINE...Small Craft Advisory until midnight EDT Friday night for
     AMZ131-136-137-230-231.
     Small Craft Advisory until noon EDT Saturday for AMZ135-150.
     Small Craft Advisory until 4 PM EDT Saturday for AMZ152-154.
     Tropical Storm Warning for AMZ156-158.
&&

SYNOPSIS...MHX
NEAR TERM...SK/MS
SHORT TERM...SK/MS
LONG TERM...CEB
AVIATION...SK/CEB
MARINE...SK/CEB
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Aug 8, 6:54 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
654 AM EDT Thu Aug 8 2024

NCZ029-044>047-079-090>092-193-198-091100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Duplin-Lenoir-
Jones-Northern Craven-Inland Onslow-
654 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-091100-
Northern Outer Banks-
654 AM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Beach Hazards Statement.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. There will also be a risk of dangerous beach
conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. There will also be a risk of dangerous beach
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ080-081-094-194-091100-
Beaufort-Mainland Hyde-Pamlico-Southern Craven-
654 AM EDT Thu Aug 8 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   Tornado Watch.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. There will also be a risk of dangerous beach
conditions, and minor coastal flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. There will also be a risk of dangerous beach
conditions, and minor coastal flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-091100-
Ocracoke Island-
654 AM EDT Thu Aug 8 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.
   Tornado Watch.
   Beach Hazards Statement.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-091100-
East Carteret-
654 AM EDT Thu Aug 8 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.
   Tornado Watch.
   Tropical Storm Warning.
   Beach Hazards Statement.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.
   Tropical Storm Warning.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-091100-
West Carteret-Coastal Onslow-
654 AM EDT Thu Aug 8 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.
   Tornado Watch.
   Tropical Storm Warning.
   Beach Hazards Statement.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.
   High Surf Advisory.
   Tropical Storm Warning.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-091100-
Hatteras Island-
654 AM EDT Thu Aug 8 2024

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Surf Advisory.
   Tornado Watch.
   Beach Hazards Statement.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through tonight with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Surf Advisory.

Tropical Cyclone Debby will continue to impact eastern North
Carolina through Friday with heavy rain, flooding, gusty winds, and
a few tornadoes. Dangerous beach conditions and minor coastal
flooding will also be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 8, 9:33 AM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
933 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     Tstm Wnd Dmg     1 SW Askin              35.21N 77.08W
08/08/2024                   Craven             NC   Utility Company

            200 people without power on NC 43 just north
            of NC 55 caused by fallen trees on
            powerlines.

&&

RTE
Local storm report, Aug 8, 10:33 AM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1033 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Flash Flood      3 ESE Fort Run VFD      35.48N 77.73W
08/08/2024                   Greene             NC   Broadcast Media

            Broadcast media reported swift water running
            across NC 58 near Fort Run Rd in Greene
            County causing traffic delays.

&&

RTE

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:46 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow23 hr
Aug 7, 8:53 PM EDTSpecial Marine WarningMHX22 min
Aug 7, 9:40 PM EDTSpecial Marine WarningMHX35 min
Aug 7, 10:13 PM EDTSevere Thunderstorm WarningMHXDuplin, Onslow32 min
Aug 7, 10:33 PM EDTFlash Flood WarningMHXDuplin, Jones, Lenoir, Onslow3 hr
Aug 7, 10:36 PM EDTSpecial Weather StatementMHXDuplin24 min
Aug 8, 12:12 AM EDTTornado WarningMHXJones, Lenoir33 min
Aug 8, 1:01 AM EDTTornado WarningMHXJones, Onslow29 min
Aug 8, 1:30 AM EDTTornado WarningMHXDuplin, Jones, Lenoir, Onslow30 min
Aug 8, 1:37 AM EDTTornado WarningMHXGreene, Lenoir38 min
Aug 8, 1:50 AM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow40 min
Aug 8, 1:54 AM EDTTornado WarningMHXJones, Lenoir36 min
Aug 8, 2:08 AM EDTTornado WarningMHXGreene24 min
Aug 8, 2:23 AM EDTTornado WarningMHXGreene, Jones, Lenoir37 min
Aug 8, 3:22 AM EDTTornado WarningMHXGreene23 min
Aug 8, 4:11 AM EDTTornado WarningMHXBeaufort, Craven, Pitt34 min
Aug 8, 4:25 AM EDTTornado WarningMHXDuplin22 min
Aug 8, 4:34 AM EDTTornado WarningMHXBeaufort, Pitt26 min
Aug 8, 4:56 AM EDTTornado WarningMHXMartin, Pitt34 min
Aug 8, 4:59 AM EDTTropical Storm WarningMHXCarteret, Onslow15 hr
Aug 8, 5:31 AM EDTTornado WarningMHXCraven, Jones, Lenoir, Pitt29 min
Aug 8, 5:32 AM EDTTornado WarningMHXCraven, Greene, Lenoir, Pitt28 min
Aug 8, 5:40 AM EDTTornado WarningMHXGreene35 min
Aug 8, 6:00 AM EDTTornado WarningMHXGreene, Pitt30 min
Aug 8, 6:34 AM EDTTornado WarningMHXGreene, Pitt11 min
Aug 8, 6:38 AM EDTFlash Flood WarningMHXCarteret, Craven, Greene, Jones, Lenoir, Onslow and 1 more3 hr
Aug 8, 7:41 AM EDTTornado WarningMHXBeaufort, Craven, Pitt34 min
Aug 8, 8:16 AM EDTTornado WarningMHXPitt29 min
Aug 8, 8:37 AM EDTRiver Flood WarningMHXJones5 days
Aug 8, 10:02 AM EDTRiver Flood WarningMHXGreene, Lenoir, Pitt10 days
Aug 8, 10:04 AM EDTRiver Flood WarningMHXJones, Lenoir13 days
Aug 8, 10:13 AM EDTRiver Flood WarningMHXPitt10 days
Aug 8, 11:46 AM EDTFlash Flood WarningMHXCarteret, Craven, Greene, Jones, Lenoir, Onslow and 1 more3 hr
Aug 8, 5:43 PM EDTTornado WarningMHXBeaufort, Craven, Jones, Pitt32 min
Aug 8, 6:23 PM EDTTornado WarningMHXBeaufort, Martin, Pitt52 min
Aug 8, 6:37 PM EDTRiver Flood WarningMHXDuplin4 days
Aug 8, 6:47 PM EDTRiver Flood WarningMHXOnslow3 days

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.